By HeatherHall Latest Reply 2011-10-15 06:14:40 -0500
Started 2011-10-14 08:03:50 -0500

Good morning everyone! I have a question about Onglyza.

This may be just a coincidence since I have been slightly asthmatic since I was a child, but shortly after I began taking Onglyza, I started coughing. A lot. wheezing, shortness of breath often. I went from having to use my my nebulizer maybe once ever 6-8 months to twice a day. While it does help a little bit, I never quite stop coughing and wheezing. It's really starting to get on my nerves.

Has anyone else had this problem? I've called and left a message with my doctor's nurse, but it usually takes a while for them to get back to me.

6 replies

jayabee52 2011-10-15 06:14:40 -0500 Report

Howdy Heather

DC ALSO has a search function on the discussions home page. Type the search term you want and every post which has that term in the original post (and the categories below it I believe), will be shown. Here is the list of discusions brought up by my search for Ongkyza:

Sometimes it helps to get some personal information from someone who has actually used the medication.



HeatherHall 2011-10-14 09:56:42 -0500 Report

I don't know why I didn't think of google in the first place. I suppose that I will have to ask my doctor if this is something that will be ongoing or if it will eventually go away like my metformin side effects did. Thanks so much!

LauraS 2011-10-14 09:35:41 -0500 Report

I love to google stuff so here's what I found as the most common side effect.
"The most common side effects with ONGLYZA include upper respiratory tract infection, urinary tract infection, and headache." That explains your coughing and wheezing.

Next Discussion: Type 2 Questions »